Confused - BH Results

Confused - BH Results

I've just got my blood test results back and the notes attached say i'm showing a HypERthyroid result.

I was diagnosed hypothyroid 5 years ago and am currently on 150 mcg levothyroxine.

I've been feeling pretty awful the last couple of months usual tiredness, headaches, aches and weight gain. Yes i have been overheating but i'm also 49 and menopausal!

Would appreciate your comments before i contact my gp.

Ps. I've seriously been considering NDT because i'm sure levo causes as many problems as it's supposed to help.

14 Replies

  • Difficult to read as the print is tiny, but from what I can make out you are over range on T 4 & 3 so possibly on to much Levo, which can cause hypo type symptoms alongside hyper ones.

  • Cleo2467 My thoughts are the same as Bantam12, I also think you may be on too much Levo.

    Did you do the test early morning, fasting and left off Levo for 24 hours?

  • I had an early morning test, no levo and fasting.

    It's so frustrating, i just feel so rough.

    I guess back to the doctors i go, great i shall look forward to that not!

    Thanks for your comments.

  • OK. If you'd said you did the test in the afternoon and taken your Levo in the morning, I would have said that contributed to those results, but now I think possibly a bit of a reduction in your levo? You could try dropping by 12.5mcg and see how you feel.

    Are you going to ask your GP to do a test or will he use the BH results?

    By the way, you could do with boosting your Vit D to 100 and your B12 to 1000 to get them to their optimal levels. Your GP will say they are fine, which they are (sort of) but they're not optimal.

  • I'm not sure what to do about the results i would imagine my gp will want to run his own tests. Which B12 and vit d would you recommend?

  • Solgar or Jarrows sublingual methylcobalamin lozenges 1000mcg. My B12 was about 630 and showed 990 after 2.5 months with the Solgar 1000mcg. However, retesting B12 is pretty pointless as it apparently doesn't give an accurate result once you supplement but mine was part of a bundle. You'll need a B Complex to balance the B vits whilst supplementing with B12.

    D3 I use this one I had to get mine up from 15 (severely deficient) so I did a loading dose before going on to a maintenance dose. You could perhaps take 5000iu daily for a couple of weeks or so then take 5,000 alternate days. It's recommended to test Vit D a couple of times a year to prevent getting up to toxic levels, City Assays do a fingerprick blood spot test for £28.

    When taking D3 you should also take K2-MK7. Vit D aids absorption of calcium and K2 directs the calcium to bones and teeth rather than soft tissues and arteries. Supplementing with Magnesium is also recommended.

  • Hmm, can I just spitball something? If you go to your gp w these results there could be a cascade of consequences (yes I am paranoid) eg stopping your meds. We've seen it before here, if you're high they panic, stop your meds for a month and send you for a hundred tests and before you know it you're on half your dose of levo and struggling to brush your teeth every day. (Did I mention I am paranoid about gp/levo interface?)

    If I were you I'd just skip tomorrow's dose, then alternate 100/150 and test again in six/eight weeks. You may begin to feel much better when your levels drop and then you'll know you're on the right road.

    If you have a good gp just disregard and I'm sorry if I've made a fuss for nothing. :-) And I understand others may feel differently.

  • I agree i am afraid if i give him these results he will drop me down far too low.

    Thanks for the advice, sounds like a good plan.

  • Oh good, at least I wasn't barking up the wrong tree. I'd normally be the last person to say 'Don't tell your gp!' (and wouldn't necessarily trust anyone who said this to me) but in this case you can monitor it at least as well as they can without the potential for a harsh cutback in meds. Unless you feel you may have issues w your heart after going a bit high, but I suspect many of us go high now and again. My thyroid flicks on and off like a light switch, so I can't ever be relied on to be at the 'right' level.

    You should begin to feel a bit better before too long, and if at any stage you feel hypo you can test and adjust.

    If I hadn't seen so many people treated harshly I'd never recommend going it on your own. (Also once you're back on form you can always tell gp casually, 'Oh, I felt a bit hyper so I reduced my meds for a few weeks, hope that's okay' or similar. But by then there won't be any shock horror for them to go mental about.)

  • Just a techie comment for reading things on screen which are too small -

    hold down Ctrl and press the '+' key to increase size on your screen. You can keep on doing this until it's readable.

    When finished press Ctrl with the '0' key (that's zero not capital O).

    Logically from this Ctrl with '-' (minus) makes things smaller.

  • Genius! I'd forgotten how to sort that. (Mine is command + but I have an ancient MacBook.)

  • Basal temperature is a very useful test when there is doubt as to whether you are hypo or hyper. If you are hypo your temperature will be low, if hyper the temperature will be high.

    Dr. Barnes stated that even after 35 years of practising medicine, he occasionally could not differentiate between hyperthyroidism and hypothyroidism without using the thermometer.

  • I will have to invest in a thermometer me thinks!

  • Blame the thyroid brain but i've realised the reason my results came back hypa and i've been feeling so ill is probably because following forum advice i've been taking my levo correctly the last month.

    Previously i took my meds with my breakfast and other meds and the likelyhood is i wasn't completely absorbing all the levo.

    Now i take them at 4/5 am well before breakfast and any other meds. I must now be getting a good shot of levo!

    This forum is so great i'm understanding more and more every day about my own condition thanks everyone.

You may also like...